MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8717H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> it was reported performance breakage suture.A suture piece of product code 8717 was returned for analysis.During the visual inspection of the suture piece, the ends were noted cut appears to be by use of a surgical instrument and marks on surface suture were noted.The other section of the suture was not returned for analysis.No functional test could be performed due to condition of the sample received.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.The manufacturing records couldn't be reviewed as the batch number is unknown.According to the sample condition, the assignable cause of the performance breakage suture, was suggest an improper handling.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke while tying the knot.It is unknown if a similar device was used to complete the procedure.There were no adverse patient consequences.No additional information was provided.

Brand Name
PROLENE SUTURE 18"(45CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8771176
Report Number2210968-2019-83786
Device Sequence Number13825202
Product Code GAW
UDI-Device Identifier10705031019638
UDI-Public10705031019638
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8717H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/09/2019
Patient Sequence Number1